Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sandostatin
Feb 3, 2003

My Dr. wants to start me on sandostatin for uncontrollable diarrhea. I am unable to find information on this drug. Could you please tell me dosage/side effects/what-if any-other uses this med is used for/effectiveness/is this drug of choice/etc. Thank you.

Response from Dr. Henry

Sandostatin is octretide which acts to inhibit many hormones associated with diarrhea. I have had some success with it in cases of refractory diarrhea. It is given as a shot either subcutaneously or intravenously. The most common side effects are nausea, injection site reactions, bloating, increased gas and glucose problems. It is dosed starting at 50-100 mcg 1-3 X day with doses ranging as high as 1000mcg/day or more. It is costly (500 mcg/ml ampule costs $76. Again, I hae had some modest success with it in cases where diarrhea persisted despite all efforts and no cause that could be further treated was present. KH



Previous
ANY HELP APPRECIATED!!!
Next
Another Neuropathy Question!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement